MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II; CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II; CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens went on site and performed a total service call.The service engineer ran the dry test and observed all rlus in the low 30 range.The acid/base reservoirs were decontaminated.The sample was run as a single neat sample, auto-diluted x10 and all results were >600 u/ml.On a second visit, a total service call was performed.The acid/base reservoirs and debubblers and tubings were replaced.The acid/base lines, pumps, valves and reservoirs were decontaminated.A leaking ancillary diluter syringe was found and replaced.The pmt, sample digital diluter, sample syringe and reagent probe 3 syringe were replaced proactively.All probe alignments were check.The vacuum pressure was checked and the system was checked for leaks.Dry, wetwater and wetwash1 tests were performed and all were acceptable.All assays were calibrated and qc was run.The cause for the discordant ca 125ii result is unknown.Siemens is investigating.The dilutions section of the instructions for use (ifu) states: "serum samples with ca 125 levels greater than 600 u/ml must be diluted and retested to obtain accurate results." the interpretation of results section of the ifu states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section of the ifu states: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay specific values to evaluate quality control results.".
 
Event or Problem Description
Customer observed a neat sample result for advia centaur xp ca 125ii that was low compared to diluted values.The physician questioned the results.There are no reports that treatment was altered or prescribed or adverse health consequences due to the low advia centaur xp ca 125ii result.
 
Additional Manufacturer Narrative
Mdr was filed on april 25, 2019 reporting the customer observation of a neat sample result that was low compared to diluted values on the advia centaur xp ca 125ii assay.May 17, 2019 - additional information: a review of post service testing indicates that the instrument is fully functional.Siemens received the following information from the customer regarding the patient: the draw dates of the samples are (b)(6) 2019 and (b)(6) 2019.The samples were drawn into greiner sst tubes to a volume of 4 ml.The samples were poured off samples using a 13/75 tube.Advia centaur ca 125ii reagent lot: 181 and calibrator 15 lot c1533 was used for both samples on for both samples on advia centaur xp irl24811127.Historical ca125 data for the patient.(b)(6) 19 = 776 (corrected from 470), (b)(6) 19 = 962 (corrected from 570), (b)(6) 19 = 1171, (b)(6) 19 = 1569, (b)(6) 18 = 1534.A comprehensive metabolic panel was performed on both samples and the results were as expected.The patient is currently taking the following medications; ascorbic acid (vitamin c), b complex vitamins, calcium carbonate (vitamin d3), cholecalciferol, vitamin d3, clindamycin (cleocin), cyanocobalamin, diazepam (valium), folic acid (folvite), glucosamine sulfate, heparin, magnesium oral, melatonin oral, prochlorperazine (compazine), propylene glycol, tocopheryl acetate, vitamin k2, zinc oral.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Mdr (b)(4) was filed on (b)(6)2019 reporting the customer observation of a neat sample result that was low compared to diluted values on the advia centaur xp ca 125ii assay.Mdr (b)(4) supplemental report 1 was file on (b)(6)2019 for additional information.(b)(6)2019 - additional information: siemens had inquired and was informed that the patient had not undergone retinal fluorescein angiography.(b)(6)2019 - additional information: based on review of the information provided, the cause of the low advia centaur xp ca 125ii neat result compared to diluted values is unknown.Quality control samples were in range at the time of the event.There were no issues observed by the customer with other patient samples, indicating that the instrument and reagents were performing acceptably.Sample integrity or other preanalytical variables cannot be ruled out as potential contributing factors.Specific testing was not identified regarding why the discordant sample would read on the calibration curve, then recover higher after repeat testing on later dates.A systemic product non-conformance has not been identified.The instrument is performing within specifications.No further evaluation of the device is required.Section h6 result code and conclusion code were updated to reflect the additional information.

Brand Name
ADVIA CENTAUR XP CA 125II
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8551888
Report Number1219913-2019-00062
Device Sequence Number1639056
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number7711181
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/17/2019
06/28/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/14/2019
07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1